MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. THUNDERBEAT TRANSDUCER

OLYMPUS MEDICAL SYSTEMS CORP. THUNDERBEAT TRANSDUCER
Model Number TD-TB400
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The cause of the reported event cannot be determined.If additional information becomes available at a later time, this report will be supplemented.
 
Event or Problem Description
Device 3 of 3.It was reported that during a liver resection procedure, the tissue pads of both handles of the device melted.A different device was used to complete the procedure.No patient injury or harm occurred.It was noted the device was inspected prior to use.
 
Additional Manufacturer Narrative
Additional information has been received for this event.Also, the device has not been returned, as such, an actual device evaluation cannot be done.Device evaluation is performed by historical data and communication.This supplemental report is being submitted to provide this information.The serial number of the device is unknown.The device is not returned as it was not considered necessary as no specific issues found with the device.This device was not replaced during the procedure.Since the device serial number of the device is unknown, the device history record (dhr) for over the past year prior to the date of occurrence were reviewed.No abnormalities found from the dhr of the following items which relate to the reported phenomenon: ·seal & cut mode output, ·seal mode output, ·(continuity inspection) conduction, ·(operation check) ultrasonic oscillation, according to the information provided from the initiator, there were no abnormalities in the td-tb400, and it was able to use without any problems.Therefore, the device was not sent back for investigation.The phenomenon that the device causes severe abrasions (melting) of the tissue pad could not be confirmed.The instructions for use for the tb-0535fcs (used with the device) includes the following statements: ·do not activate output in seal & cut mode while the grasping section is closed without contacting tissue or vessel, or ensuring that tissue is transected.Otherwise, a local increase of the temperature due to a friction between the probe tip and the grasping section may result in various forms of damage in the probe tip and/or the tissue pad, such as premature wear, breakage, deformation, and/or falling off inside the body cavity and/or partial separating.¿ when cutting and vessel sealing is performed in seal & cut mode, apply light tension on the tissue so that users can confirm it is transected.Also, stop activation immediately after tissue is transected.Otherwise, the grasping section, the tissue pad, or the probe tip may break and fall off, and partial separating of the tissue pad may occur due to a local increase of temperature caused by the friction between tissue pad and the probe tip during activation.¿ if the grasping section, metal-exposed area around it or the probe tip gets stuck tissue during treatment, wipe it with a soft object such as a piece of gauze or a brush.Do not attempt to scrape it with a sharp object such as a scalpel or the tip of tweezers.Otherwise, the grasping section, metal-exposed area around it, the fluorine resin part, a coated surface or the probe tip may be scratched and damaged, which may lead to fall-off of the damaged part into the body cavity or burns of the tissue by a high-frequency leak current output due to destruction of the insulation structure.

Brand Name
THUNDERBEAT TRANSDUCER
Common Device Name
TRANSDUCER
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10343793
Report Number8010047-2020-05025
Device Sequence Number19645036
Product Code GEI
UDI-Device Identifier04953170306778
UDI-Public04953170306778
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K111202
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTD-TB400
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/09/2020
Supplement Date Received by Manufacturer10/20/2020
Initial Report FDA Received Date07/30/2020
Supplement Report FDA Received Date11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TB-0535FCS SERIAL (B)(6); TB-0535FCS SERIAL (B)(6); TB-0535FCS SERIAL KR910812; TB-0535FCS SERIAL KR912106
Patient Age6 WK